MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-EDGE D/A WIRE CUTTER 7

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-EDGE D/A WIRE CUTTER 7
Model Number 275510
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Several attempts were made to obtain the device for inspection and investigation, but it was not returned to the manufacturer.The manufacturing lot number is unknown and it is impossible to review device manufacturing history.However, it has been established that the device was manufactured in 2016.Possibly the problem was due to normal wear over time.The complaint is considered closed.Should additional information become available, it will be reopened.
 
Event or Problem Description
The wire cutter was used to cut k-wire, but the ends of the k-wire frayed and small fragments broke off into the patient during surgery.The broken pieces were recovered.No patient injury occurred; however, there was an unspecified delay in surgery time.

Brand Name
CARB-EDGE D/A WIRE CUTTER 7
Common Device Name
WIRE CUTTER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key16465747
Report Number8010168-2023-00004
Device Sequence Number5063937
Product Code HXZ
UDI-Device Identifier10381780385097
UDI-Public10381780385097
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275510
Device Catalogue Number275510 / OL 505-18-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown